How would the sea salt and supplements affect a dieter that is bipolar and is on Lithium?

Lithium and sodium (chemically very similar) affect each other in an inverse manner. That is as you increase your sodium intake your lithium levels will decrease and if you cut down on salt, your lithium levels could creep up. Lithium unfortunately has a “narrow therapeutic index” meaning the blood level has to be “just right”. Too little and there is no benefit to the patient. Too much and it can be very toxic (usually nausea is the first symptom of too high level). The only really good way to monitor this is do a lithium blood level (Quest of Lab Corp routinely do these). Start the dieter on the program and draw a lithium level at about three weeks. Tell he or she to keep track of the salt they are using. If the blood level comes back a little low, tell them to “back off on the salt a tad”. If it comes back a little high, tell them to use more salt. Hopefully it won’t be a big deal, but at least we’re watching things. It is recommended to repeat the test in a month.

During the first TWO WEEKS of the program, the glycogen stores have been depleted and the dieter is consuming only the barest of necessary carbs for the brain, adrenal medulla, nucleated blood cells and a couple of other cells, that CANNOT use ketonic bodies as a fuel source, they MUST have glucose.